Hail, Converse
- When
- June 3, 1:59 PM MST to 2:04 PM MST
- Where
- Converse County, 20 mi N of Glenrock
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.133, -105.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 3, 1:06 PM MST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 206 PM MDT SUN JUN 3 2001 STILL POTENTIAL FOR SEVERE THUNDERSTORMS OVER SOUTHEAST WTOMING...EAST OF THE LARAMIE RANGE...AND THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY TONIGHT. MAIN NEGATIVE FOR THE SEVERE ACTIVITY IS THE PERSISTENT LOW CLOUD COVER AND COOL BOUNDARY LAYER TEMPERATURES. POSSIBILITY FOR ELEVATED CONVECTION AS EVIDENCED BY EARLIER CHUGWATER TORNADO. WILL KEEP THE MENTION OF THE SAME THREAT AS DISCUSSED EARLIER TODAY IN THE FORECAST THROUGH EARLY TONIGHT. ACTIVITY WAS AHEAD OF RISING MOTION PRODUCED BY THE 250 MB JET LIFTING INTO THE CENTRAL PART OF WYOMING EARLY THIS AFTERNOON. DRIER AIR NOW IN SOUTHWEST WYOMING WILL SPREAD SLOWLY EAST...WITH THE EAST AND NORTH PARTS OF THE CWA HAVING A GOOD POSSIBILITY OF SHOWERS AND STORMS ALL NIGHT. MODELS NOW ARE CLOSER THAN THEY HAVE BEEN IN RECENT RUNS...WITH A MORE NORTHWARD AND SLOWER TREND OF THE DEVELOPMENT OF THE NORTHERN ROCKIES UPPER LOW. DRIER AIR WILL SPREAD SLOWLY EAST THROUGH TUESDAY WITH EACH DRY A BIT DRIER. TEMPERATURES WILL STILL BE COOL ON MONDAY AND WILL MAKE FOR MORE SHOWERS AND LESS THUNDERSTORMS. TUESDAY WILL BE WARMER AND DRIER. EXTENDED DISCUSSION... UPPER RIDGE OF HIGH PRESSURE WILL DOMINATE THE CWA THROUGH FRIDAY PER MRF. BY SATURDAY...THE UPPER RIDGE OVER THE WEST WILL BEGIN TO BREAK DOWN AND MOVE TO THE EAST...AS A TROF OF LOW PRESSURE MOVES INTO THE PACIFIC NW AND DEEPENS. DRY CONDITIONS WILL PREVAIL MOST DAYS WITH A WARMING TREND. SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. .CYS... WY...NONE. NE...NONE. WEILAND/DAUGHERTY
NEZ001>003-019>021-054-055-WYZ059>070-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1014 AM MDT SUN JUN 3 2001 SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST FROM CENTRAL WYOMING THROUGH THE EVENING HOURS. THOSE FEATURES ALONG WITH HIGH RELATIVE HUMIDITY WILL BE ENOUGH TO OVERCOME THE COOL AND STABLE AIR NEAR THE SURFACE. THUNDERSTORMS WILL DEVELOP IN SOUTH CENTRAL WYOMING BY MIDDAY AND THEN SPREAD EAST...FINALLY REACHING THE NEBRASKA PANHANDLE AFTER 4 PM. WITH THE UNSTABLE ATMOSPHERE ABOVE THE COLD AND CLOUDY AIR NEAR THE GROUND AND WIND SHEAR...THE MAIN WEATHER THREAT FROM THE STRONGER STORMS WILL BE HAIL TO THREE QUARTERS OF AN INCH TO ONE INCH IN DIAMETER. THE STRONGER THUNERSTORMS WILL BE MAINLY SOUTH OF A WHEATLAND TO BRIDGEPORT LINE. WEILAND WCJIN-WYSE-WYNE
NEZ001>003-019>021-054-055-WYZ059>070-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1037 AM MDT SUN JUN 3 2001 SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON. THUNDERSTORMS WILL LIKELY REDEVELOP OVER SOUTH CENTRAL WYOMING AND THE MOUNTAINS EARLY THIS AFTERNOON AND THEN MOVE EAST. THE STORMS WILL BEGIN IN THE WESTERN NEBRASKA PANHANDLE LATE IN THE AFTERNOON OR EARLY IN THE EVENING. THE POTENTIAL EXISTS FOR SOME OF THE STORMS TO PRODUCE SEVERE WEATHER...ESPECIALLY EAST OF THE LARAMIE RANGE AND SOUTH OF A WHEATLAND TO BRIDGEPORT LINE. A MOIST AND UNSTABLE ATMOSPHERE OVER THAT AREA WILL BE LIFTED BY THE APPROACH OF THE JET STREAM AND A COLD FRONT THIS AFTERNOON AND EVENING. ALSO THE WIND SHEAR WILL BE FAVORABLE IN AREAS EAST OF THE LARAMIE RANGE FOR SUPERCELL TYPE STORMS AND SEVERE WEATHER. THE RESULT WILL BE THAT SOME OF THE STORMS WILL PRODUCE HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH AND EVEN TORNADOES. THE BEST LIKLIHOOD OF SEVERE WEATHER WILL BE STARTING BETWEEN 2 AND 3 PM BETWEEN CHEYENNE AND WHEATLAND. THE SEVERE STORMS WILL THEN MOVE TO THE EAST AT 20 MPH. PEOPLE IN SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE SHOULD BE AWARE OF THE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EVENING. NOW IS THE TIME TO THINK ABOUT WHERE YOU WILL GO WHEN SEVERE WEATHER MOVES INTO THE AREA AND HAVE NEEDED SUPPLIES ON HAND. THIS IS A POTENTIALLY DANGEROUS SITUATION. WEILAND WCJIN-WYSE-WYNE
The Riverton/Lander radar (KRIW), 212 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255678.